Also sick & miss all of you

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Butterflake
Forum Moderator


Date Joined Jun 2006
Total Posts : 1548
   Posted 9/10/2007 1:42 PM (GMT -7)   
Hi Everyone. My rheumy and PCP asked me to taper my pred, so as of today I'm down to 5mg (from 10 a few weeks ago).  Don't know if it's the taper, but I feel like pooh. Big, Baaaad, Pooh. I've been sick since Friday.  I've been reading posts, but not up to posting.  You're all in my thoughts and prayers esp Hippi, Barb, Kristin and Marji.  Love you all.
Dx: SLE diagnosed 2005, major depressive disorder, diabetes, fibromyalgia, gerd, sleep apnea (use a CPAP), hypertension, IBS
Tx: plaquenil, methotrexate, Imuran, prednisone, prozac, wellbutrin,  celebrex, lisinopril, actos, lipitor, nexeum, seroquel, arthritis tylenol  PRN: ambien, neurontin, promethazine, xanax
supplements: multi vitamin, C, flaxseed oil, calcium/D
             Better living through chemistry :D    Donna
 


ladybug44r
Veteran Member


Date Joined Jul 2006
Total Posts : 831
   Posted 9/10/2007 3:03 PM (GMT -7)   
I hope that you start feeling better I keep you in my prayers.

Veronica

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7019
   Posted 9/10/2007 6:46 PM (GMT -7)   
If you feel like poo, you might be tapering too fast for your body. I would strongly suggest putting in a call to your dr.

It seems like most of us have been told that when tapering off something, if you start feeling poorly to stop tapering and maybe even go back up a tiny bit to the last amount that felt ok.

Lynnwood, Co-Moderator: Lupus Forum
SLE(’00), Sjogren's Syndrome, SAD, Depression, Herpes Simplex 1
Piroxicam, Plaquenil, Cellcept, Prednisone, Trazodone, Fosamax, Wellbrutrin SR, Valtrex
Links: DIAGNOSING LUPUS(4of11), LUPUS INFORMATION, LUPUS RESOURCES, Donate to HealingWell, Drug Interactions


PattyLatty
Veteran Member


Date Joined Mar 2006
Total Posts : 2570
   Posted 9/10/2007 7:17 PM (GMT -7)   
Donna, I can so relate and hope you'll listen to Lynnwood and call your doctor. I hope you feel better soon. If you do call your doc, I'd be interested in knowing what he thinks. I'm flaring but am too stubborn to take any more prednisone. I haven't called my rheumy because I have an appointment soon. Take care.
Lupus, Rheumatoid Arthritis, Sjogren's, osteoarthritis, fibro, ibs, renauds, restless leg, hiatal hernia, double vision, migraines.
cellcept, neurontin, prednisone, plaquenil, synthroid, triamterene, tramadol, actonel, tri-est, imitrex, cymbalta, multivitamin, calcium w vit D, fish oil, aspirin


cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 9/10/2007 8:12 PM (GMT -7)   
Donna,
My psych once told me there should be a big medicine bar like a salad bar where people could just get there meds, since she felt that most of the people who needed them avoided care or something, I don't know, but it just made me get this image ike there should be a prednisone bar. I'm kind of kooky tonight, but anyway, I agree that you should call your doctor since you shouldn't have to feel bad. I hope you feel better soon and just letting you know I missed you and am glad to see you post and will be thinking and praying for you.
Love, Marji
--Doctors are men who prescribe medicines of which they know little, to cure diseases of which they know less in human beings of whom they know nothing.--Voltaire (1694-1778)
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Klonopin, Soma, Ultram, Vicodin, Restasis, Albuterol,steroid injections, Protopic & Triamcinolone Acetonide ointments


sharentrials
Regular Member


Date Joined Jul 2007
Total Posts : 261
   Posted 9/10/2007 9:16 PM (GMT -7)   
Hi, Donna. If you are feeling badly, I agree with the others that you should give your rheumy a call about it. I really hope you have already been tapering and not just suddenly dropped down to 5mg from 10mg. You didn't list out your taper, but it can be tough regardless. As I've mentioned previously, I've read from several sources; that once you drop below 10mg it is wise to only taper by 1mg at a time. Then once you reach 5mg, you might even have to drop by half mg amounts. There is even an every other day tapering that is supposed to help your body adjust better to the taper. Your doc can work with you to make it easier if they know you're having problems. Take care and good luck.
Always looking for the silver lining, Sharen

SLE '06, Sjogren's '06, Traumatic Head Injury '94
Prednisone 10mg and tapering, Caltrate 1200mg, Multi-vitamin, Prevacid 30 mg, Actonel 35mg


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 9/11/2007 12:58 AM (GMT -7)   
Hugs for you Butterflake . . .sorry you are feeling bad.

Lynnwood gave you some great advice.

Some hot tea for you sis!!

Blessings!
In His Grip!,
AlwaysRosie          "We can't control the waves, but we can learn to surf!"
Psalms 139
 
Co-Moderator ~ Lupus Forum
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, Irratable Bowel, Inflammatory Arthritis
Clickable Links:   Healing Well:  Lupus Resources ~~ Lupus Foundation of America (LFA) Facts and Overview: Lupus.Org  ~~  Criterea for Diagnosing Lupus (4 of 11):  Lupus Criterea  ~~   Lupus Foundation Chapter near you  Lupus Chapter Locator


Butterflake
Forum Moderator


Date Joined Jun 2006
Total Posts : 1548
   Posted 9/11/2007 6:21 AM (GMT -7)   
Thank you everyone for your never ending support.  I've been tapering my pred in 1mg increments about every 10 days.  Although my glucose has been steady during the past few months of pred (with the help of Actos), I continue to be overly concerned about my moon face and buffalo hump.  So, I'm fighting through my taper. Next week I see my rheumy, my neurologist with the crappy bedside manner, and my first visit to a new dermatologist who works with lots of lupus patients.  I really wanted to be able to tell my rheumy that I was down to 5 mg.  Lynnwood as always you give really great advice.  Whenever I read your posts I always know you will say something worthwhile.  Regardless, I'm going to try to stay at 5 mg of pred, but if I can't I'll up the dose.  Thanks for all the replys, I appreciate them very much.

Dx: SLE diagnosed 2005, major depressive disorder, diabetes, fibromyalgia, gerd, sleep apnea (use a CPAP), hypertension, IBS
Tx: plaquenil, methotrexate, Imuran, prednisone, prozac, wellbutrin,  celebrex, lisinopril, actos, lipitor, nexeum, seroquel, arthritis tylenol  PRN: ambien, neurontin, promethazine, xanax
supplements: multi vitamin, C, flaxseed oil, calcium/D
             Better living through chemistry :D    Donna
 


hippimom2
Veteran Member


Date Joined Jul 2005
Total Posts : 5403
   Posted 9/11/2007 6:29 AM (GMT -7)   
Donna, I feel so bad for you. I know all too well what it feels like to feel like a big pile of poo. Only your doctor can tell you, but I'm betting it's the prednisone taper making you feel this way. From what my doc has told me and from what I've learned here, the tapering gets tricky around 5-7mg. I have a terrible time trying to get below 7.5mg and my rheumy said a lot of people go through feeling yucky and flu-is and it's like a prednisone withdrawl induced fibromyalgia. I don't blame you for worrying about the side effects - I hate them. I hope that your body adjusts to being at 5mg. Are you supposed to taper any lower than 5mg?

I'm sending you lots of healing thoughts and hugs. Take good care of yourself.
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Doxepin 25-50mg; Prevacid; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Artificial tears

 

Clickable:  LUPUS INFORMATION & LUPUS RESOURCES.

Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/

 

Co-Moderator: Lupus and CFS Forums


New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 1:06 AM (GMT -7)
There are a total of 2,734,543 posts in 301,224 threads.
View Active Threads


Who's Online
This forum has 151337 registered members. Please welcome our newest member, hellokd10.
168 Guest(s), 2 Registered Member(s) are currently online.  Details
Sarebear89, platinumpixie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer